Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 17, 2016, 4:36 PM MDT for Hudspeth County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 4:36 PM MDT (22:36 UTC)
- Expired
- Sep 17, 2016, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 188 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WUUS54 KEPZ 172236
SVREPZ
TXC229-172315-
/O.NEW.KEPZ.SV.W.0069.160917T2236Z-160917T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
436 PM MDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN WESTERN TEXAS...
* UNTIL 515 PM MDT
* AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FRENCHMAN CANYON...OR 12 MILES SOUTHWEST OF ALLAMOORE
AND INTERSTATE 10...MOVING TO THE NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLAMOORE...
FRENCHMAN CANYON...
AND GREEN RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3080 10513 3095 10525 3122 10491 3084 10491
TIME...MOT...LOC 2236Z 253DEG 11KT 3091 10508
HAIL...1.00IN
WIND...60MPH
$$
CRESPOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:40 PM MDT, 56 minutes earlier.
Area forecast discussion, Sep 17, 3:40 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 340 PM MDT SAT SEP 17 2016 .SYNOPSIS... A dry west flow will keep conditions mostly dry this afternoon and evening, except for far eastern portions of Hudsepth and Otero counties, where there is a slight chance of strong thunderstorms. Dry and warm conditions will continue Sunday and Monday. Some moisture will return to the region Tuesday through Friday with isolated lowland and scattered mountain thunderstorms possible. && .DISCUSSION... A dry west flow has flushed most of the moisture out of the area to the east. Dew points are in 30s for all areas but eastern portions of Otero and Hudspeth counties where dewpoints are in the lower 60s. Moist and unstable conditions exist just east of the local area with a potential for severe thunderstorm develop just east of the forecast area. A few strong thunderstorms may develop over eastern portions of Hudspeth and Otero counties this afternoon and evening. High pressure aloft will strengthen over the region Sunday and Monday, adding stability to the already dry atmosphere. As result conditions will be generally dry with no significant thunderstorm development expected across the region. Skies will be mostly clear with temperatures running several degrees above normal both days. Tuesday will begin to see an increase in moisture mainly over southwest portions of New Mexico with isolated to scattered thunderstorms possible. A modest plume of moisture will move over the state Wednesday and Thursday with low level convergence between west and southerly flow straddling the middle of the forecast area. This pattern will lead to isolated to scattered thunderstorm development both days. On Friday and next weekend the dry west flow will flush moisture back to the east with a return to mostly dry conditions and seasonal temperatures expected. && .AVIATION...Valid 18/00Z-19/00Z... High pressure aloft and the influx of drier air from the west will result in VFR conditions with P6SM SKC-FEW250 thru period. Winds generally NW to W AOB 12KTS. && .FIRE WEATHER... High pressure aloft will dominate the region the next several days along with a deep and dry westerly flow pattern. This will almost completely eliminate the chance for wetting precip for a couple of days. Temps will run several degrees above normal while min RH values slip to or slightly below critical thresholds over the lowlands Sunday and Monday afternoon. However the fire risk will be mitigated by lighter winds at the surface. By Tuesday a weak disturbance will pass close enough to introduce slight precip chances to our mountain fire zones. This will be followed a stronger disturbance to the north by late Wednesday resulting in a slight chance for wetting precip most zones along with the arrival of somewhat cooler temps and improving min RH values. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 95 66 95 / 0 0 0 0 Sierra Blanca 63 92 63 91 / 20 0 0 0 Las Cruces 59 94 60 94 / 0 0 0 0 Alamogordo 58 93 59 93 / 0 0 0 0 Cloudcroft 45 74 46 73 / 20 0 0 0 Truth or Consequences 57 92 58 91 / 0 0 0 0 Silver City 52 87 53 87 / 0 0 0 0 Deming 57 94 59 94 / 0 0 0 0 Lordsburg 57 94 59 94 / 0 0 0 0 West El Paso Metro 64 95 66 95 / 0 0 0 0 Dell City 62 93 62 94 / 20 0 0 0 Fort Hancock 67 96 67 96 / 10 0 0 0 Loma Linda 61 90 62 90 / 0 0 0 0 Fabens 63 96 64 96 / 0 0 0 0 Santa Teresa 63 95 64 95 / 0 0 0 0 White Sands HQ 60 93 61 94 / 0 0 0 0 Jornada Range 56 94 57 93 / 0 0 0 0 Hatch 57 93 58 93 / 0 0 0 0 Columbus 59 95 61 95 / 0 0 0 0 Orogrande 61 94 62 93 / 0 0 0 0 Mayhill 49 81 50 81 / 20 0 0 0 Mescalero 49 82 51 82 / 20 0 0 10 Timberon 48 80 50 79 / 20 0 0 0 Winston 47 85 48 85 / 0 0 0 10 Hillsboro 54 90 54 90 / 0 0 0 0 Spaceport 56 92 57 91 / 0 0 0 0 Lake Roberts 47 87 49 87 / 0 0 0 10 Hurley 51 89 53 88 / 0 0 0 0 Cliff 52 93 53 92 / 0 0 0 0 Mule Creek 47 90 49 89 / 0 0 0 0 Faywood 53 91 54 90 / 0 0 0 0 Animas 56 95 57 94 / 0 0 0 0 Hachita 55 95 57 94 / 0 0 0 0 Antelope Wells 56 93 58 91 / 0 0 0 0 Cloverdale 56 89 57 88 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 04/27 Lundeen/Laney
Hazardous weather outlook, Sep 17, 1:06 PM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 106 PM MDT SAT SEP 17 2016 NMZ414>417-TXZ420>424-181915- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 106 PM MDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG TO NEARLY SEVERE THUNDERSTORMS DEVELOPING MAINLY OVER EASTERN PORTIONS OF HUDSPETH AND OTERO COUNTIES. STRONG STORMS MAY PRODUCE LARGER HAIL ALONG WITH PERIODS OF HEAVY RAINFALL AND WIND GUSTS IN EXCESS OF 50 MPH. IF ANY SEVERE STORMS OCCUR THEY WILL BE CAPABLE FO PRODUCING GREATER THAN INCH SIZE HAIL. STORMS WILL DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BRING DRIER CONDITIONS TO THE AREA FOR SUNDAY AND MONDAY WITH FEW IF ANY THUNDERSTORMS EXPECTED. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL RETURN THE REGION TUESDAY THROUGH NEXT FRIDAY AS HIGH PRESSURE SHIFTS TO THE EAST AND A PLUME OF MOISTURE STREAMS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ401>413-TXZ418-419-181915- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- 106 PM MDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW BRIEF ISOLATED THUNDERSTORMS MAY OCCUR OVER THE HIGHER MOUNTAINS. ATMOSPHERIC CONDITIONS WILL BE TO DRY AND STABLE FOR ANY WIDESPREAD CONVECTION EXCEPT FOR EASTERN PORTIONS OF HUDSPETH AND OTERO COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BRING DRIER CONDITIONS TO THE AREA FOR SUNDAY AND MONDAY WITH FEW IF ANY THUNDERSTORMS EXPECTED. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL RETURN THE REGION TUESDAY THROUGH NEXT FRIDAY AS HIGH PRESSURE SHIFTS TO THE EAST AND A PLUME OF MOISTURE STREAMS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 17, 3:53 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
353 PM MDT SAT SEP 17 2016
TXZ422-424-172245-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-
SOUTHERN HUDSPETH HIGHLANDS TX-
353 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 445 PM MDT...
AT 352 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF FRENCHMAN CANYON...OR 9 MILES SOUTH OF
ALLAMOORE...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLAMOORE...FRENCHMAN CANYON...GREEN RIVER...BOSQUE BONITA AND INDIO
MOUNTAINS RESEARCH STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3066 10499 3069 10501 3068 10503 3069 10504
3068 10505 3075 10512 3075 10515 3078 10517
3077 10517 3078 10518 3097 10525 3111 10491
3067 10492 3063 10498
TIME...MOT...LOC 2152Z 249DEG 9KT 3094 10504
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:41 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.